Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 101, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 19, 2013, 4:14 PM MDT for 4 counties in New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2013, 4:14 PM MDT (22:14 UTC)
- Expired
- Jun 19, 2013, 5:15 PM MDT
- In force
- 61 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Chaves County, NM, Curry County, NM, De Baca County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 64 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:54 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 20.9
The text
As transmitted, in the capitals the NWS used until 2016.
083
WUUS55 KABQ 192214
SVRABQ
NMC005-009-011-041-192315-
/O.NEW.KABQ.SV.W.0101.130619T2214Z-130619T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
414 PM MDT WED JUN 19 2013
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
EXTREME SOUTHEASTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
NORTHEASTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 515 PM MDT
* AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES NORTHWEST OF KENNA...OR ABOUT 32 MILES SOUTHWEST OF
PORTALES...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HIGHWAY 70 NEAR ELIDA...
KENNA...
DORA...
HIGHWAY 330 AND 480...
FLOYD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BLOWING DUST ASSOCIATED WITH STRONG THUNDERSTORM WINDS CAN REDUCE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.
&&
LAT...LON 3441 10373 3394 10322 3377 10376 3385 10395
3401 10409
TIME...MOT...LOC 2213Z 240DEG 21KT 3394 10378
$$2 follow-up statements
694
WWUS55 KABQ 192239
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 PM MDT WED JUN 19 2013
NMC009-011-192249-
/O.CAN.KABQ.SV.W.0101.000000T0000Z-130619T2315Z/
CURRY-DE BACA-
439 PM MDT WED JUN 19 2013
...SEVERE THUNDERSTORM WARNING CANCELLED FOR EXTREME SOUTHEASTERN DE
BACA AND SOUTHWESTERN CURRY COUNTIES...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.
LAT...LON 3388 10384 3406 10384 3426 10357 3394 10322
3379 10370
TIME...MOT...LOC 2239Z 249DEG 17KT 3395 10364
$$
NMC005-041-192315-
/O.CON.KABQ.SV.W.0101.000000T0000Z-130619T2315Z/
ROOSEVELT-CHAVES-
439 PM MDT WED JUN 19 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHEASTERN CHAVES AND ROOSEVELT COUNTIES UNTIL 515 PM MDT...
AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ELIDA...OR ABOUT 24 MILES SOUTHWEST OF PORTALES...MOVING
EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELIDA...
FLOYD...
DORA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.
&&
LAT...LON 3388 10384 3406 10384 3426 10357 3394 10322
3379 10370
TIME...MOT...LOC 2239Z 249DEG 17KT 3395 10364
$$587
WWUS55 KABQ 192313
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
513 PM MDT WED JUN 19 2013
NMC005-041-192323-
/O.EXP.KABQ.SV.W.0101.000000T0000Z-130619T2315Z/
ROOSEVELT-CHAVES-
513 PM MDT WED JUN 19 2013
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 515 PM MDT FOR EXTREME
NORTHEASTERN CHAVES AND ROOSEVELT COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.
LAT...LON 3388 10384 3406 10384 3426 10357 3394 10322
3379 10370
TIME...MOT...LOC 2313Z 249DEG 17KT 3401 10346
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:28 PM MDT, 46 minutes earlier.
Area forecast discussion, Jun 19, 3:28 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 328 PM MDT WED JUN 19 2013 .DISCUSSION... ...SEVERE THUNDERSTORM WATCH 327 IN EFFECT UNTIL 8 PM MDT... AN EXTREMELY IMPRESSIVE DRYLINE SCENARIO FOR NM IS TAKING SHAPE ALONG AND EAST OF THE PECOS RIVER VALLEY. THE SURFACE DEWPOINT GRADIENT AND THE LOW LEVEL DIRECTIONAL WIND SHEAR IS VERY STRONG. WEST WINDS NEAR 25MPH WITH GUSTS TO 40MPH AND A DEWPOINT OF 21F AT CLINES CORNERS CONTRASTS EAST WIND GUSTS UP TO 40MPH AND A DEWPOINT OF 64F AT MELROSE. SEVERE STORMS ARE DEVELOPING QUICKLY ALONG THIS BOUNDARY AND THE LATEST HI RES MESOANALYSIS INDICATE THIS WILL CONTINUE THRU LATE AFTERNOON/EARLY EVENING OVER THE EAST CENTRAL AND SE PLAINS. NOT MUCH TIME FOR FULL DISCUSSION ON THE REMAINDER OF FORECAST SO WILL KEEP IT BRIEF. THE OVERALL FORECAST PATTERN ADVERTISED BY MODEL GUIDANCE HAS NOT CHANGED MUCH SINCE YESTERDAY. THE FINE LINE WILL BE ALONG THE SE HALF OF THE AREA WHERE MOISTURE SLOSHING FROM DAILY ROUNDS OF LATE DAY SHOWERS AND STORMS WILL CONTRAST VERY DRY AND BREEZY CONDITIONS FARTHER WEST. HAVE ESSENTIALLY MADE LITTLE CHANGE TO THE POP FORECAST EXCEPT TO PERHAPS DRAG THINGS A LITTLE FARTHER NORTH AND WEST BY FRIDAY AND SATURDAY. THE TEMP FORECAST WILL BE HOT WITH READINGS 5 TO 10F ABOVE NORMAL. ONCE WE HEAD INTO SUNDAY THRU NEXT WEEK THE UPPER RIDGE WILL BUILD TO NEAR 597DM AND REALLY SCORCH THE AREA WITH HEAT. 700MB TEMPS ARE TRENDING TOWARD +20C ONCE AGAIN SO WHILE RECORD HEAT MAY NOT BE AS LIKELY AS WAS LAST WEEK...IT WILL BE VERY HOT AND NEAR RECORD. THE GFS STILL WANTS TO KEEP SOME MOISTURE TRICKLING OVER THE FAR SOUTHERN REACHES OF THE CWA WITH LATE DAY TERRAIN EFFECTS LEADING TO ISOLD DRY/GUSTY STORMS. GUYER && .FIRE WEATHER... PERSISTENT SET UP WILL CONTINUE FOR THE NEXT 3 TO 5 DAYS. BREEZY TO LOCALLY WINDY CONDITIONS FAVORING THE HIGHER RIDGES AND AREAS NEAR TO THE COLORADO AND AZ STATE LINES AS WELL AS TO THE LEE OF THE CENTRAL MOUNTAINS. WINDS WILL TEND TO BE HERKY JERKY WITH WIDE GUST SPREADS DUE TO THE TURBULENT MIXING OR ABOVE NORMAL MIXING HEIGHTS. WILL GO AHEAD AND UPGRADE THE WATCH TO A WARNING FOR THURSDAY. THOUGHT HARD ABOUT THE EASTERN PLAINS ZONES...MAINLY WESTERN AREAS BUT BELIEVE THE MODELS ARENT HANDLING THE DRYLINE VERY WELL THERE. SINCE FUEL CONDITIONS AND VARIABLE WITH EITHER LOCALIZED GREENUP OR NO GRASS AT ALL. THE MAIN FLY IN THE OINTMENT THE NEXT SEVERAL DAYS WILL BE CONVECTION OR THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE ACROSS THE EAST AND HOW MOISTURE GETS PUSHED BACK TO THE WEST. THIS WILL BE MOST TRICKY DURING THE OVERNIGHT HOURS. EITHER WAY...A VERY STRONG MID LEVEL DRY INTRUSION WILL BE SITUATED OVER WESTERN AND NORTHERN AREAS THE NEXT FEW DAYS ALTHOUGH EXPECT HUMIDITY VALUES TO SLOWLY TREND UP ACROSS SOUTHWEST/SOUTH CENTRAL AREAS AS TIME GOES ON DUE TO CONVECTION ACROSS THE EAST AND MOISTURE TRYING TO SEEP UP FROM THE SOUTH. HAINES 6 VALUES WILL BE ASSOCIATED WITH THE VERY DRY AND UNSTABLE CONDITIONS FOUND ACROSS WESTERN AND CENTRAL AREAS WITH EVEN SOME SUPER HAINES THROUGH FRIDAY. LOCALIZED DURING THE WEEKEND. 6 VALUES SHOULD REMAIN INTO THE WEEKEND ALTHOUGH ERODE SOME DUE TO THE ANTICIPATION OF MOISTURE EVER SO SLOWLY FLOWING WESTWARD. DECIDED TO ADJUST DEWPOINTS AND THUS RH VALUES DOWN WITHIN THE MAIN MID LEVEL DRY INTRUSION AREA...BELOW TO WELL BELOW GUIDANCE AND WENT HIGHER ACROSS THE SOUTH/EAST AS TIME GOES ON. THIS IS A SCENARIO THAT GENERALLY OCCURS DURING A NORMAL JUNE LIKE THIS YEAR. ALSO DECIDED TO INCREASE THE GRIDDED WIND FORECAST FOR FRIDAY AND INTO THE WEEKEND TO MIMIC MORE OF WHAT OCCURRED TODAY AND WHAT IS ANTICIPATED FOR THURSDAY. FRIDAY WIND SPEEDS LOOK TO BE SLIGHTLY LESS SO WILL RELEGATE THE WATCH AREA TO THREE ZONES AT THIS TIME...ZONE 105/101 AND 102. AGAIN FAVORING THE HIGHER TERRAIN AND AREAS NEAR THE AZ/CO STATE LINES. ALSO ADJUST WIND SPEEDS UP FOR THE WEEKEND. BOTH ECWMF AND GFS HAVE INCREASED WINDS SLIGHTLY FOR THIS PERIOD...ESPECIALLY SATURDAY AS ANOTHER REINFORCING JET PUSHES INTO THE SEMIPERMANENT PACIFIC TROUGH. THUS...SEEING SOME MORE CRITICAL FIRE WEATHER CONDITIONS FOR THE WEEKEND WITH A BLEND OF BREEZY CONDITIONS AND HAINES 6 TO EVEN LOCALIZED SUPER HAINES VALUES. AS MENTIONED ABOVE...THE DRYLINE AND WETTING THUNDERSTORMS SHOULD INCREASE ACROSS THE EAST OR REMAIN PERSISTENT THERE FRIDAY AND INTO THE WEEKEND. DECIDED TO INCLUDE SOME ISOLATED DRY THUNDERSTORMS ACROSS THE WEST CENTRAL HIGHLANDS SUCH AS THE DATIL AND MAGDALENA RANGES DUE TO MOISTURE TRYING TO SEEP UP FROM THE SOUTH. EVEN MORE POSSIBLE FOR THE WEEKEND AND CONDITIONS BECOME PRETTY DYNAMIC THEN DUE TO WIDE MOISTURE FLUCTUATIONS. BOTH ECMWF AND GFS EVENTUALLY BUILD THE UPPER RIDGE OVER THE AREA AS NEXT WEEK PROGRESSES AND THE PACIFIC TROUGH WEAKENS SOME. EITHER WAY...A BREEZIER SOUTHWEST FLOW SHOULD START EARLY NEXT WEEK AND EVENTUALLY GIVE WAY TO MUCH LIGHTER WINDS ALOFT. TEMPERATURES WILL WARM EVEN MORE AND WILL CONTINUE TO BE ABOVE NORMAL. DURING THIS FLOW SITUATION...WILL BE LOOKING FOR MOISTURE TO SNEAK UP FROM MEXICO AS WELL AS UNDERCUT THE RIDGE VIA A BACK DOOR COLD FRONT. GFS AND ECMWF NOT TOO BULLISH FOR THUNDERSTORM CHANCES DURING THIS PERIOD BUT SUSPECT THAT WILL CHANGE AS WE GET CLOSER TO THE TIME FRAME. ALTHOUGH A STRONG SUBSIDENCE INVERSION WOULD MOST LIKELY FORM AND TRY TO CAP STORM DEVELOPMENT. 50 && .AVIATION... 18Z TAF CYCLE MAIN AVIATION THREATS TODAY WILL BE FOUND ALONG THE DRYLINE WHICH IS EXPECTED TO BE FOUND ACROSS THE EASTERN PLAINS. STORMS SHOULD FIRE UP ALONG THIS BOUNDARY AND THEN MOVE TOWARDS THE NORTHEAST. ROW AND TCC HAVE THE BEST CHANCE OF STORM IMPACTS. WIND IS A BIG THREAT AND HAVE INCLUDED BLOWING DUST AT ROW. CANT RULE OUT A DRIER SHOWER AND WIND IMPACTING LVS BUT MORE POTENTIAL SOUTH AND EAST. TURBULENT MIXING AND MODERATE TO STRONG WINDS WILL BE FOUND ELSEWHERE THROUGH EARLY EVENING. SIMILAR SCENARIO FOR THURSDAY ALTHOUGH THERE IS SOME POTENTIAL FOR THE DRYLINE TO BE SHUNTED A LITTLE FURTHER WEST BUT NOT BY MUCH. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 51 93 51 93 / 0 0 0 0 DULCE........................... 39 88 39 88 / 0 0 0 0 CUBA............................ 47 92 48 90 / 0 0 0 0 GALLUP.......................... 42 90 44 90 / 0 0 0 0 EL MORRO........................ 38 86 40 87 / 0 0 0 0 GRANTS.......................... 46 92 47 92 / 0 0 0 0 QUEMADO......................... 51 90 50 90 / 0 0 0 0 GLENWOOD........................ 49 95 50 97 / 0 0 0 0 CHAMA........................... 46 81 46 81 / 0 0 0 0 LOS ALAMOS...................... 58 88 58 86 / 0 0 0 0 PECOS........................... 59 86 58 83 / 0 0 0 5 CERRO/QUESTA.................... 52 81 51 80 / 0 0 0 0 RED RIVER....................... 46 77 46 73 / 0 0 0 0 ANGEL FIRE...................... 39 82 38 77 / 0 0 0 0 TAOS............................ 48 88 47 87 / 0 0 0 0 MORA............................ 53 86 53 83 / 0 0 0 0 ESPANOLA........................ 58 92 57 91 / 0 0 0 0 SANTA FE........................ 61 88 60 85 / 0 0 0 0 SANTA FE AIRPORT................ 59 93 57 92 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 67 94 66 93 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 65 96 64 96 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 63 98 63 97 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 62 99 61 97 / 0 0 0 0 LOS LUNAS....................... 59 98 60 96 / 0 0 0 0 RIO RANCHO...................... 60 99 60 96 / 0 0 0 0 SOCORRO......................... 60 104 62 99 / 0 0 5 5 SANDIA PARK/CEDAR CREST......... 59 91 58 89 / 0 0 0 0 TIJERAS......................... 59 93 59 91 / 0 0 0 0 MORIARTY/ESTANCIA............... 57 92 56 90 / 0 0 0 5 CLINES CORNERS.................. 59 91 57 88 / 0 0 0 5 GRAN QUIVIRA.................... 61 91 59 89 / 0 0 5 5 CARRIZOZO....................... 65 94 63 92 / 0 10 10 10 RUIDOSO......................... 58 85 57 84 / 0 20 30 20 CAPULIN......................... 58 88 57 84 / 0 0 0 5 RATON........................... 57 93 55 90 / 0 0 0 0 SPRINGER........................ 56 94 54 90 / 0 0 0 5 LAS VEGAS....................... 54 91 54 88 / 0 0 0 5 CLAYTON......................... 61 97 63 97 / 5 5 5 10 ROY............................. 61 93 61 91 / 5 0 5 10 CONCHAS......................... 67 97 67 97 / 5 5 5 10 SANTA ROSA...................... 66 98 66 94 / 5 10 10 10 TUCUMCARI....................... 69 98 69 101 / 20 10 20 20 CLOVIS.......................... 64 94 64 93 / 30 20 20 20 PORTALES........................ 64 95 64 92 / 30 20 20 20 FORT SUMNER..................... 68 95 67 93 / 10 10 20 20 ROSWELL......................... 69 99 68 98 / 10 20 20 20 PICACHO......................... 64 91 64 89 / 0 20 20 20 ELK............................. 62 85 61 84 / 5 30 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. RED FLAG WARNING FROM NOON TO 8 PM MDT THURSDAY FOR THE FOLLOWING ZONES...NMZ101>103-105>107-109. FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES...NMZ101-102-105. &&
Hazardous weather outlook, Jun 19, 5:39 AM MDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 AM MDT WED JUN 19 2013 NMZ501>540-201200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 539 AM MDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EASTERN PLAINS CLOSE TO TEXAS BORDER. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. A RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM MDT FOR MUCH OF NORTHERN AND CENTRAL NEW MEXICO DUE TO VERY LOW HUMIDITIES AND BREEZY TO WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON AND EARLY EVENING FOR CENTRAL AND WESTERN PORTIONS OF THE AREA. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR POINTS IN THE EASTERN PLAINS NEAR THE TEXAS BORDER THIS AFTERNOON AND EVENING DUE TO THE THREAT FOR SEVERE THUNDERSTORMS. 11
In the hours before
Special weather statement, Jun 19, 2:39 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 239 PM MDT WED JUN 19 2013 NMZ537-538-192115- CHAVES COUNTY PLAINS-DE BACA COUNTY- 239 PM MDT WED JUN 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAVES AND CENTRAL DE BACA COUNTIES THROUGH 315 PM MDT... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF YESO TO 7 MILES SOUTHEAST OF MESA...AND MOVING NORTHEAST AT 10 MPH. FUNNEL CLOUDS MAY BE OBSERVED WITH THESE STORMS. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE...MAINLY RURAL AREAS OF NORTHERN CHAVES AND SOUTHERN DE BACA COUNTIES INCLUDING HIGHWAY 20. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR EASTERN NEW MEXICO. && LAT...LON 3446 10423 3389 10438 3383 10478 3440 10466 TIME...MOT...LOC 2039Z 243DEG 9KT 3431 10446 3391 10458 GUYER
Local storm report, Jun 19, 2:59 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL SUMNER LAKE 34.60N 104.38W
06/19/2013 E0.75 INCH DE BACA NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1301175
JFLocal storm report, Jun 19, 3:03 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 29 S YESO 34.02N 104.57W
06/19/2013 E0.88 INCH DE BACA NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1301176
JFLocal storm report, Jun 19, 3:53 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
353 PM MDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 4 N TUCUMCARI 35.23N 103.73W
06/19/2013 E2.75 INCH QUAY NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1301177
43Special weather statement, Jun 19, 4:01 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
401 PM MDT WED JUN 19 2013
NMZ536-538-192245-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
401 PM MDT WED JUN 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES AND SOUTHERN
ROOSEVELT COUNTIES THROUGH 445 PM MDT...
AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF CAPROCK...OR ABOUT 45 MILES
EAST OF ROSWELL...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
EASTERN CHAVES AND SOUTHERN ROOSEVELT COUNTIES.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.
&&
LAT...LON 3357 10342 3356 10348 3356 10371 3350 10372
3348 10378 3363 10389 3378 10360
TIME...MOT...LOC 2200Z 250DEG 20KT 3357 10377Local storm report, Jun 19, 4:13 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
413 PM MDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 3 NW TUCUMCARI 35.20N 103.77W
06/19/2013 E2.75 INCH QUAY NM STORM CHASER
&&
EVENT NUMBER ABQ1301178
JFThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:11 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Jun 18, 6:18 PM MDT | Special Weather Statement | ABQ | Colfax | 27 min |
| Jun 18, 6:21 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 39 min |
| Jun 18, 6:26 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 34 min |
| Jun 18, 7:01 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 44 min |
| Jun 18, 7:05 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| Jun 18, 7:15 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 60 min |
| Jun 18, 7:26 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 2 hr |
| Jun 18, 7:42 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 63 min |
| Jun 18, 8:34 PM MDT | Flash Flood Warning | ABQ | Union | 116 min |
| Jun 18, 8:39 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 66 min |
| Jun 18, 9:37 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 38 min |
| Jun 19, 2:21 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay, San Miguel | 54 min |
| Jun 19, 2:39 PM MDT | Special Weather Statement | ABQ | De Baca | 36 min |
| Jun 19, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay | 66 min |
| Jun 19, 2:49 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 56 min |
| Jun 19, 3:16 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 44 min |
| Jun 19, 3:16 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Roosevelt | 59 min |
| Jun 19, 3:31 PM MDT | Tornado Warning | ABQ | Quay, San Miguel | 44 min |
| Jun 19, 3:34 PM MDT | Fire Weather Watch | ABQ | Cibola, McKinley, Rio Arriba, Sandoval, San Juan | 25 hr |
| Jun 19, 3:34 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more | 28 hr |
| Jun 19, 4:01 PM MDT | Special Weather Statement | ABQ | Roosevelt | 44 min |
| Jun 19, 4:02 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 43 min |
| Jun 19, 4:10 PM MDT | Tornado Warning | ABQ | Quay, San Miguel | 50 min |
| Jun 19, 4:18 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 57 min |
| Jun 19, 4:46 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 44 min |
| Jun 19, 4:54 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 66 min |
| Jun 19, 5:10 PM MDT | Special Weather Statement | ABQ | Roosevelt | 35 min |
| Jun 19, 5:12 PM MDT | Special Weather Statement | ABQ | Roosevelt | 33 min |
| Jun 19, 5:26 PM MDT | Special Weather Statement | ABQ | Curry | 34 min |
| Jun 19, 5:40 PM MDT | Special Weather Statement | ABQ | Roosevelt | 50 min |
| Jun 19, 5:58 PM MDT | Special Weather Statement | ABQ | Curry | 32 min |
| Jun 19, 5:59 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 61 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.